Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 70, NWS Green Bay, WI

October 22, 2018

NWS Green Bay, WI issued this small craft advisory at Oct 22, 2018, 4:06 AM CDT. It took effect at Oct 22, 2018, 9:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2018, 4:06 AM CDT (09:06 UTC)
In effect from
Oct 22, 2018, 9:00 PM CDT
Expired
Oct 23, 2018, 1:00 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

402 
WHUS73 KGRB 220906
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
406 AM CDT Mon Oct 22 2018

LMZ521-541-221700-
/O.NEW.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
406 AM CDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CDT TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 9 PM this evening to
10 AM CDT Tuesday. 

* WINDS...Northwest at 15 to 25 knots, with occasional gusts near
  30 knots. The strongest gusts should occur near the Deaths Door
  region.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
Kieckbusch
5 follow-up statements
924 
WHUS73 KGRB 221519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1019 AM CDT Mon Oct 22 2018

LMZ522-222330-
/O.EXA.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1019 AM CDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CDT TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 9 PM this evening to
10 AM CDT Tuesday. 

* WINDS...Northwest at 15 to 25 knots, with occasional gusts near
  30 knots. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-541-222330-
/O.CON.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1019 AM CDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CDT TUESDAY...

* WINDS...Northwest at 15 to 25 knots, with occasional gusts 
  near 30 knots. The strongest gusts should occur near the 
  Deaths Door region. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
674 
WHUS73 KGRB 222027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
327 PM CDT Mon Oct 22 2018

LMZ521-522-541-230430-
/O.CON.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
327 PM CDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CDT TUESDAY...

* WINDS...Northwest at 15 to 25 knots, with occasional gusts 
  near 30 knots. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
522 
WHUS73 KGRB 230206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
906 PM CDT Mon Oct 22 2018

LMZ521-522-541-231015-
/O.CON.KGRB.SC.Y.0070.000000T0000Z-181023T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
906 PM CDT Mon Oct 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...Northwest at 15 to 25 knots, with occasional gusts 
  near 30 knots. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
728 
WHUS73 KGRB 230744
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
244 AM CDT Tue Oct 23 2018

LMZ521-522-541-231500-
/O.CON.KGRB.SC.Y.0070.000000T0000Z-181023T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
244 AM CDT Tue Oct 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...Northwest at 15 to 25 knots.
 
* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
243 
WHUS73 KGRB 231455
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
955 AM CDT Tue Oct 23 2018

LMZ521-522-541-231800-
/O.EXT.KGRB.SC.Y.0070.000000T0000Z-181023T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
955 AM CDT Tue Oct 23 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...Northwest at 15 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:54 AM CDT, 12 minutes earlier.

Area forecast discussion, Oct 22, 3:54 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
354 AM CDT Mon Oct 22 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 350 AM CDT Mon Oct 22 2018

Abundant sunshine, west-southwest winds, daytime mixing and
compressional heating ahead of a cold front will boost
temperatures into the 50s to around 60 degree range today. The
cold front will move through the region from mid-afternoon through
early evening, with post-frontal stratocumulus developing in far
north central WI late in the day.

The low clouds will continue to overspread north central and far
northeast WI tonight, and light lake-effect precipitation is
expected to develop in far north central WI as Lake-H8 delta-t's
increase to 13-15 C and winds turn north-northwest. Precipitation
type is a tough call, as it appears that ice will only be present
in the saturated layer across north central WI from 22z/Mon-
07z/Tue, when boundary layer temperatures should still be warm
enough for mainly rain. Thus, expect mainly light rain showers or
drizzle, with a brief mix with snow near the Upper Michigan border
at times. With temperatures remaining in the 30s, and generally
staying above freezing where precipitation is expected, do not
have plans to add any freezing precipitation at this time.

Winds will pick up on the bay and lake by mid-evening as winds
aloft increase to 25-30 knots and over-water instability
increases. Have issued a small craft advisory over the northern
marine zones, including the Deaths Door area, where gusts are
expected to be strongest. Gusts over 25 knots should persist
until late Tuesday morning.

On Tuesday, lingering lake-effect precipitation should taper off
during the day as high pressure builds in from the west. Partly to
mostly cloudy skies are anticipated, along with much cooler
high temperatures in the upper 30s to middle 40s.

.LONG TERM...Tuesday Night Through Sunday
Issued at 350 AM CDT Mon Oct 22 2018

Dry and cooler than normal conditions can be expected through at
least Wednesday night. After that, return flow behind a departing
surface high and an approaching mid level trough will bring
precipitation chances to the area starting Thursday afternoon.
Rain chances should be confined to north-central and parts of
central Wisconsin. Precipitation chances will spread across the
rest of the forecast area Thursday night, with rain changing to
snow or a mix of rain and snow as temperatures fall overnight. An
approaching frontal boundary and mid level short wave will bring
another chance for precipitation to the western part of the
forecast area on Friday. Any snow or mix during the night should
quickly change to rain during the day. Rain chances spread across
the entire area Friday night. Snow is expected to mix with the
rain across north-central and central Wisconsin during the night.
Precipitation chances continue through Sunday with rain expected
during the day and some snow or mixed precipitation during the
nighttime hours.

Expect high temperatures mainly in the 40s for the rest of this
week into the upcoming weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1120 PM CDT Sun Oct 21 2018

A weak surface trough dropped southeast into the area, but
moisture was very limited, so skies remained pretty much clear.
An upper shortwave digging southeast toward the region tomorrow
will likely lead to some clouds spreading across the north during
the afternoon. But cloudiness to the northwest of WI remained
very sparse on satellite imagery this evening, so expect it will
take a while for the clouds to develop/arrive in the area. Even
after the clouds arrive, bases should remain VFR through much of
tomorrow evening, though some MVFR ceilings could develop across
the far north toward midnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Oct 22, 3:59 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
359 AM CDT Mon Oct 22 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
359 AM CDT Mon Oct 22 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LMZ521-522-541>543-230900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
359 AM CDT Mon Oct 22 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A small craft advisory is in effect tonight into Tuesday morning,
as northwest winds gust to 25 to 30 knots over the northern part
of the marine forecast area. The strongest gusts should occur in
the Deaths Door region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Kieckbusch/MG

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.